Alert archive / Texas / Small Craft Advisories in 2015
Small Craft Advisory 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Feb 19, 2015, 3:07 PM CST. It took effect at Feb 19, 2015, 6:00 PM CST. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2015, 3:07 PM CST (21:07 UTC)
- In effect from
- Feb 19, 2015, 6:00 PM CST
- Expired
- Feb 21, 2015, 10:08 PM CST
- In force
- 52 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted, in the capitals the NWS used until 2016.
242 WHUS74 KHGX 192107 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 307 PM CST THU FEB 19 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY... .EXPECT INCREASING SOUTH WINDS AND BUILDING SEAS TONIGHT AND FRIDAY. ROUGH CONDITIONS WILL PERSIST THROUGH SATURDAY. GMZ350-355-370-375-200515- /O.NEW.KHGX.SC.Y.0013.150220T0000Z-150222T0000Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 307 PM CST THU FEB 19 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY. * WINDS...INCREASING TO 15 TO 25 KNOTS ON FRIDAY. * SEAS...BUILDING TO 6 TO 8 FEET NEARSHORE AND 8 TO 11 FEET OFFSHORE THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
467 WHUS74 KHGX 200322 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 922 PM CST THU FEB 19 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY... .EXPECT INCREASING SOUTH WINDS AND BUILDING SEAS TONIGHT AND FRIDAY. ROUGH CONDITIONS WILL PERSIST THROUGH SATURDAY. GMZ350-355-370-375-201130- /O.CON.KHGX.SC.Y.0013.000000T0000Z-150222T0000Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 922 PM CST THU FEB 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WINDS...INCREASING TO 15 TO 25 KNOTS ON FRIDAY. * SEAS...BUILDING TO 6 TO 8 FEET NEARSHORE AND 8 TO 11 FEET OFFSHORE THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
510 WHUS74 KHGX 200834 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 234 AM CST FRI FEB 20 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY... .EXPECT INCREASING SOUTH WINDS AND BUILDING SEAS TONIGHT AND FRIDAY. ROUGH CONDITIONS WILL PERSIST THROUGH SATURDAY. GMZ350-355-370-375-201645- /O.CON.KHGX.SC.Y.0013.000000T0000Z-150222T0000Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 234 AM CST FRI FEB 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WINDS...INCREASING TO 20 TO 25 KNOTS ON FRIDAY. * SEAS...BUILDING TO 6 TO 8 FEET NEARSHORE AND 8 TO 11 FEET OFFSHORE THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
995 WHUS74 KHGX 201911 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 111 PM CST FRI FEB 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... .EXPECT STRONG SOUTH WINDS AND ROUGH SEAS THROUGH SATURDAY. GMZ350-355-370-375-211200- /O.CON.KHGX.SC.Y.0013.000000T0000Z-150222T0000Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 111 PM CST FRI FEB 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WINDS...15 TO 25 KNOTS AND GUSTY. * SEAS...6 TO 8 FEET NEARSHORE AND 8 TO 11 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
892 WHUS74 KHGX 202024 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 224 PM CST FRI FEB 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... .EXPECT STRONG SOUTH WINDS AND ROUGH SEAS THROUGH SATURDAY. GMZ350-355-370-375-210430- /O.CON.KHGX.SC.Y.0013.000000T0000Z-150222T0000Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 224 PM CST FRI FEB 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WINDS...15 TO 25 KNOTS AND GUSTY. * SEAS...6 TO 8 FEET NEARSHORE AND 8 TO 11 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
786 WHUS74 KHGX 210248 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 848 PM CST FRI FEB 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... .EXPECT STRONG SOUTH WINDS AND ROUGH SEAS THROUGH SATURDAY. GMZ350-355-370-375-211100- /O.CON.KHGX.SC.Y.0013.000000T0000Z-150222T0000Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 848 PM CST FRI FEB 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WINDS...15 TO 25 KNOTS AND GUSTY WITH WINDS GRADUALLY DECREASING DURING THE AFTERNOON AND EVENING. * SEAS...6 TO 8 FEET NEARSHORE AND 8 TO 11 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
245 WHUS74 KHGX 210941 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 341 AM CST SAT FEB 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... .EXPECT STRONG SOUTH WINDS AND ROUGH SEAS THROUGH SATURDAY. GMZ350-355-370-375-211745- /O.EXT.KHGX.SC.Y.0013.000000T0000Z-150222T0600Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 341 AM CST SAT FEB 21 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...15 TO 25 KNOTS AND GUSTY WITH WINDS GRADUALLY DECREASING DURING THE AFTERNOON AND EVENING. * SEAS...6 TO 8 FEET NEARSHORE AND 8 TO 11 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
595 WHUS74 KHGX 211638 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1038 AM CST SAT FEB 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... .EXPECT STRONG SOUTH WINDS AND ROUGH SEAS THROUGH SATURDAY. GMZ350-355-370-375-220045- /O.CON.KHGX.SC.Y.0013.000000T0000Z-150222T0600Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 1038 AM CST SAT FEB 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...15 TO 25 KNOTS AND GUSTY WITH WINDS GRADUALLY DECREASING DURING THE AFTERNOON AND EVENING. * SEAS...6 TO 8 FEET NEARSHORE AND 8 TO 11 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
413 WHUS74 KHGX 212144 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 344 PM CST SAT FEB 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT... ...DENSE FOG ADVISORY THROUGH 6 AM SUNDAY FOR GALVESTON BAY... MATAGORDA BAY AND THE ADJACENT NEAR SHORE WATERS... .WINDS WILL DIMINISH THIS EVENING BUT LONG PERIOD SWELLS PROPAGATING INTO THE COASTAL WATERS WILL PRODUCE ELEVATED SEAS THROUGH THIS EVENING. AREAS OF DENSE SEA WILL ALSO DEVELOP AFTER SUNSET AS WARM MOIST AIR OVER RIDES COOLER CONTINENTAL SHELF WATERS. MARINERS SHOULD PREPARE FOR DETERIORATING VISIBILITIES OVER PARTS OF GALVESTON BAY AND MATAGORDA BAY. GMZ350-355-220545- /O.CON.KHGX.SC.Y.0013.000000T0000Z-150222T0600Z/ /O.NEW.KHGX.MF.Y.0016.150222T0000Z-150222T1200Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 344 PM CST SAT FEB 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. * WINDS...SOUTH WINDS 10 TO 15 KNOTS WILL DIMINISH THIS EVENING. * SEAS...6 TO 9 FEET NEARSHORE AND 8 TO 11 FEET OFFSHORE. * VISIBILITY...AREAS OF DENSE FOG WILL DEVELOP SHORTLY AFTER SUNSET AND REDUCE VISIBILITY TO BELOW A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY OVER SHORT DISTANCES. REDUCE YOUR SPEED AND KEEP A LOOKOUT FOR OTHER VESSELS...BUOYS AND BREAKWATERS. KEEP YOUR NAVIGATION LIGHTS ON. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER CRAFT OR NOT EQUIPPED WITH RADAR...SHOULD CONSIDER SEEKING SAFE HARBOR. && $$ GMZ330-335-220545- /O.NEW.KHGX.MF.Y.0016.150222T0000Z-150222T1200Z/ MATAGORDA BAY-GALVESTON BAY- 344 PM CST SAT FEB 21 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. * VISIBILITY...AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN A 1/2 MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY OVER SHORT DISTANCES. REDUCE YOUR SPEED AND KEEP A LOOKOUT FOR OTHER VESSELS...BUOYS AND BREAKWATERS. KEEP YOUR NAVIGATION LIGHTS ON. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER CRAFT OR NOT EQUIPPED WITH RADAR...SHOULD CONSIDER SEEKING SAFE HARBOR. && $$ GMZ370-375-220545- /O.CON.KHGX.SC.Y.0013.000000T0000Z-150222T0600Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 344 PM CST SAT FEB 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...SOUTH WINDS 10 TO 15 KNOTS WILL DIMINISH THIS EVENING. * SEAS...6 TO 8 FEET NEARSHORE AND 8 TO 11 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
581 WHUS74 KHGX 220408 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1008 PM CST SAT FEB 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT BEYOND 20 NM UNTIL 8 AM... ...DENSE FOG ADVISORY THROUGH 8 AM SUNDAY FOR GALVESTON BAY... MATAGORDA BAY AND THE ADJACENT NEAR SHORE WATERS... .WINDS WILL DIMINISH THIS EVENING BUT LONG PERIOD SWELLS PROPAGATING INTO THE COASTAL WATERS WILL PRODUCE ELEVATED SEAS THROUGH THIS EVENING. AREAS OF DENSE SEA WILL ALSO DEVELOP AFTER MIDNIGHT AS WARM MOIST AIR OVER RIDES COOLER CONTINENTAL SHELF WATERS. MARINERS SHOULD PREPARE FOR DETERIORATING VISIBILITIES OVER PARTS OF GALVESTON BAY AND MATAGORDA BAY. GMZ350-355-221215- /O.CAN.KHGX.SC.Y.0013.000000T0000Z-150222T0600Z/ /O.EXT.KHGX.MF.Y.0016.000000T0000Z-150222T1400Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 1008 PM CST SAT FEB 21 2015 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 8 AM CST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST SUNDAY. * VISIBILITY...AREAS OF FOG WILL CONTINUE TO DEVELOP TONIGHT AND AREAS OF DENSE FOG WILL LIKELY DEVELOP AFTER MIDNIGHT REDUCING VISIBILITY TO BELOW A MILE AT TIMES. THE FOG SHOULD DISSIPATE AS WINDS BECOME MORE EAST OR NORTHEAST SUNDAY AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY OVER SHORT DISTANCES. REDUCE YOUR SPEED AND KEEP A LOOKOUT FOR OTHER VESSELS...BUOYS AND BREAKWATERS. KEEP YOUR NAVIGATION LIGHTS ON. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER CRAFT OR NOT EQUIPPED WITH RADAR...SHOULD CONSIDER SEEKING SAFE HARBOR. && $$ GMZ370-375-221215- /O.CAN.KHGX.SC.Y.0013.000000T0000Z-150222T0600Z/ /O.NEW.KHGX.SW.Y.0002.150222T0408Z-150222T1400Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 1008 PM CST SAT FEB 21 2015 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 AM CST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 8 AM CST SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS...6 TO 8 FEET NEARSHORE AND 8 TO 11 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ GMZ330-335-221215- /O.EXT.KHGX.MF.Y.0016.000000T0000Z-150222T1400Z/ MATAGORDA BAY-GALVESTON BAY- 1008 PM CST SAT FEB 21 2015 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 8 AM CST SUNDAY... * VISIBILITY...AREAS OF FOG WITH VISIBILITIES OF 3 TO 5 MILES WILL WORSEN AFTER MIDNIGHT LOWERING TO LESS THAN A 1/2 MILE AT TIMES. THE FOG SHOULD DISSIPATE AS WINDS BECOME MORE EAST OR NORTHEAST SUNDAY AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY OVER SHORT DISTANCES. REDUCE YOUR SPEED AND KEEP A LOOKOUT FOR OTHER VESSELS...BUOYS AND BREAKWATERS. KEEP YOUR NAVIGATION LIGHTS ON. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER CRAFT OR NOT EQUIPPED WITH RADAR...SHOULD CONSIDER SEEKING SAFE HARBOR. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 11:44 AM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Feb 19, 11:44 AM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1144 AM CST THU FEB 19 2015 .AVIATION... EXPECTING VFR CONDITIONS THROUGH LATE EVENING AS WINDS TURN ONSHORE AND BEGIN TO STRENGTHEN. LOW CLOUDS WILL BEGIN TO DEVELOP WITH THE INCREASING MOISTURE...AND EXPECT TO SEE SOME MVFR CEILING DEVELOPMENT TOWARD MORNING AS WINDS STAY IN A 5 TO 10 KNOT RANGE. MVFR CEILINGS ANTICIPATED FOR MUCH OF THE DAY TOMORROW ALONG WITH STRENGTHENING SOUTH WINDS (15 TO 20 KNOTS AND GUSTY LATE MORNING THROUGH AFTERNOON). 42 && .PREV DISCUSSION... /ISSUED 1006 AM CST THU FEB 19 2015/ UPDATE... MORNING WATER VAPOR IMAGERY CONTINUES TO SHOW A SUBTLE SHORTWAVE TRANSLATING ACROSS WEST CENTRAL TEXAS...PUSHING A CIRRUS DECK AHEAD OF IT OVER SOUTHEAST TEXAS AS IT MOVES EAST. A DIFFUSE FRONTAL BOUNDARY /REALLY MORE OF A WIND SHIFT/ BISECTED THE FORECAST AREA THIS MORNING ROUGHLY FROM NEAR COLLEGE STATION SOUTHEAST TOWARDS GALVESTON. EASTERLY WINDS THIS MORNING BEHIND THE BOUNDARY WILL VEER TO THE SOUTH AS A SURFACE TROUGH OVER WEST TEXAS DEEPENS. SOUTHERLY WINDS AND MOSTLY CLEAR TO PARTLY CLOUDY SKIES WILL ALLOW AFTERNOON TEMPERATURES TO CLIMB GENERALLY INTO THE 60S. CURRENT FORECAST HANDLES THIS WELL AND ONLY MINOR ADJUSTMENTS MADE TO HOURLY TEMPERATURE...DEW POINT...AND SKY GRIDS BASED ON OBSERVATIONS. HUFFMAN PREV DISCUSSION... /ISSUED 413 AM CST THU FEB 19 2015/ DISCUSSION... WEAK HIGH PRESSURE AT THE SURFACE THIS MORNING HAS ALLOWED FOR CALM WINDS AND WITH CLEAR SKIES...TEMPS CONTINUE TO DROP INTO THE UPPER 30S. SFC ANALYSIS HAS A WEAK BACK DOOR COLD FRONT ALONG A WACO/HUNTSVILLE/LAKE CHARLES LA LINE. FRONT WILL BE NOTHING MORE THAN A WIND SHIFT TODAY AS THE BOUNDARY STALLS ACROSS THE AREA. SFC RIDGE WILL BE MOVING EAST TODAY AND LEE TROUGH WILL DEVELOP IN THE HIGH PLAINS. THIS SHOULD INCREASE THE PRESSURE GRADIENT WITH STRONG SE WINDS DEVELOPING IN THE AFTERNOON AND INTO THE OVERNIGHT. WATER VAPOR IMAGERY SHOWS A SHORT WAVE TROUGH OVER NEW MEX WHICH WILL REACH THE AREA BY EVENING/OVERNIGHT. THE SHORT WAVE WILL LIKELY INCREASE CLOUD COVER BUT DO NOT EXPECT ANY PRECIP. BROAD TROUGHING AND HUDSON BAY LOW WILL PERSIST INTO THE WEEKEND. THIS WILL KEEP UPPER LEVEL RIDGE OVER THE PAC COAST AS ANOTHER LOW DEVELOPS OVER THE GREAT BASIN BY SUNDAY. NORTHERLY FLOW ALOFT THROUGH THE PLAINS ON THE BACK SIDE OF THE HUDSON BAY LOW WILL SUPPORT ANOTHER STRONG COLD FRONT AT THE SURFACE. A 1048MB HIGH PRESSURE SHOULD BUILD OVER THE N PLAINS ON SUNDAY WITH THE COLD FRONT PUSHING THROUGH THE AREA. AHEAD OF THE FRONT FRI/SAT EXPECT WARM ADVECTION PATTERN TO SUPPORT SHOWER ACTIVITY AS MOISTURE INCREASES. PRECIP WATER VALUES INCREASE TO AROUND 1.3 TO 1.5 INCHES LATE SATURDAY INTO SUNDAY. MODEL SOUNDINGS SHOW SOME CAPPING BUT MAY BE ENOUGH INSTABILITY TO SUPPORT A FEW ISO THUNDERSTORMS DURING THIS TIME. RAIN CHANCES OF 30 TO 50 PERCENT LOOK ON TRACK FOR THE AREA. FRONT APPEARS TO TAKE ITS TIME MOVING INTO THE GULF SUNDAY INTO MONDAY. A SHORT WAVE TROUGH EMBEDDED IN SOUTHERN BRANCH OF JET STREAM MOVES ACROSS MONDAY MORNING INCREASING RAIN CHANCES BRIEFLY. MODEL SOUNDINGS FOR KCLL AND KLFK SUPPORT RAIN WITH A PRONOUNCED WARM NOSE ABOVE A SHALLOW SUB FREEZING LAYER. SEE NO NEED TO MENTION ANY FROZEN PRECIP AT THIS TIME SINCE T/TD PROFILES DO NOT SUPPORT IT. BUT IF THE AIRMASS IS COLDER THAN FORECAST...THEN THERE WILL BE SOMETHING TO MONITOR. OVERALL SET UP FOR ANY PRECIP TYPE OTHER THAN RAIN LOOKS MARGINAL AT BEST. HIGH PRESSURE BUILDS OVER THE AREA AGAIN FOR MID WEEK. THE GFS AND ECMWF ARE NOT IN HORRIBLE AGREEMENT FOR THE EXTENDED. LOOKS LIKE ANOTHER UPPER LOW WILL APPROACH TX FROM THE DESERT SW WHICH COULD INCREASE RAIN CHANCES FOR THE END OF NEXT WEEK. 39 MARINE... ONSHORE FLOW WILL REDEVELOP TODAY AS HIGH PRESSURE MOVES OFF TO THE EAST. AS THE PRESSURE GRADIENT TIGHTENS AND SEAS BUILD EXPECT CAUTION STATEMENTS BY THIS EVENING WITH ADVISORY FLAGS POSSIBLE FOR THE OFFSHORE WATERS. A STRONG COLD FRONT WILL PUSH OFF THE COAST AROUND MIDDAY ON SUNDAY WITH STRONG NORTH TO NORTHEAST WINDS PERSISTING INTO EARLY NEXT WEEK. 38 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 66 54 73 64 77 / 10 10 30 20 40 HOUSTON (IAH) 65 53 73 65 77 / 10 10 30 20 50 GALVESTON (GLS) 62 56 69 62 71 / 10 10 30 20 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...14 AVIATION/MARINE...42
Hazardous weather outlook, Feb 19, 4:18 AM CST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 418 AM CST THU FEB 19 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-201030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 418 AM CST THU FEB 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS ARE EXPECTED SATURDAY INTO SUNDAY BUT SHOULD REMAIN BELOW SEVERE LEVELS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-201030- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 418 AM CST THU FEB 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHERLY WINDS SHOULD INCREASE FRIDAY INTO SATURDAY WITH BUILDING SEAS. SMALL CRAFT ADVISORIES MAY BE NEEDED. A STRONG COLD FRONT WILL PUSH OFF THE COAST LATE SUNDAY INTO MONDAY. STRONG NORTHERLY WINDS AND ROUGH SEAS WILL BE POSSIBLE AND REQUIRE MORE ADVISORIES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Texas, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.